zbMATH — the first resource for mathematics

A direct approach to the Weiss conjecture for bounded analytic semigroups. (English) Zbl 1220.47058
Summary: We give a new proof of the Weiss conjecture for analytic semigroups. Our approach does not take any recourse to the bounded \(H^{\infty}\)-calculus and is based solely on elementary analysis.

47D06 One-parameter semigroups and linear evolution equations
34K35 Control problems for functional-differential equations
35Q93 PDEs in connection with control and optimization
93B36 \(H^\infty\)-control
Full Text: DOI EuDML
[1] H. Amann: Linear and quasilinear Parabolic Problems. Vol. I. Birkhäuser, Basel, 1995. · Zbl 0819.35001
[2] W. Arendt, C. Batty, C. Hieber and F. Neubrander: Vector Valued Laplace transforms and Cauchy Problems. Vol. 96 of Monographes in Mathematics. Birkäuser, 2001. · Zbl 0978.34001
[3] A.V. Balakrishnan: Fractional powers of closed operators and the semigroups generated by them. Pacific J. Math. 10 (1960), 419–437. · Zbl 0103.33502
[4] K. Engel: On the characterization of admissible control and observation operators. Systems and Control Letters 34 (1998), 225–227. · Zbl 0909.93034
[5] G. Faming: Admissibility of linear systems in Banach spaces. Journal of electronic Science and Technology in China (2004), 75–78.
[6] M.C. Gao and J.C. Hou: The infinite-time admissibility of observation operators and operator Lyapunov equation. Integral Equations and Operator Theory 35 (1999), 53–64. · Zbl 0937.93009
[7] P. Grabowski: Admissibility of observation functionals. Internat. J. Control 62 (1995), 1163–1173. · Zbl 0837.93005
[8] P. Grabowski and F. M. Callier: Admissibility of observation operators: Semigroup criteria for admissibility. Integral Equations Operator Theory 25 (1996), 183–196. · Zbl 0856.93021
[9] B. Haak and P. C. Kunstmann: Weighted admissibility and wellposedness of linear systems in Banach spaces. SIAM J. Control Optimization 45 (2007), 2094–2118. · Zbl 1126.93021
[10] S. Hansen and G. Weiss: The operator Carleson measure criterion for admissibility of control operators for diagonal semigroups on L 2. Systems Control Letters 16 (1991), 219–227. · Zbl 0728.93047
[11] B. Jacob and J. R. Partington: The Weiss conjecture on admissibility of observation operators for contraction semigroups. Integral Equations and Operator Theory 40 (2001), 231–243. · Zbl 1031.93107
[12] B. Jacob, J. R. Partington and S. Pott: Admissible and weakly admissible observation operators for the right shift semigroup. Proc. Edinb. Math. Soc. 45 (2002), 353–362. · Zbl 1176.47065
[13] B. Jacob and H. Zwart: Counterexamples concerning observation operators for C 0-semigroups. SIAM J. Control Optim. 43 (2004), 137–153. · Zbl 1101.93042
[14] H. Komatsu: Fractional power of operators. Pacific J. Math. 19 (1966), 285–346. · Zbl 0154.16104
[15] C. LeMerdy: The Weiss conjecture for bounded analytic semigroups. J. London Math. Soc. 67 (2003), 715–738. · Zbl 1064.47045
[16] J. R. Partington and S. Pott: Admissibility and exact observability of observation operators for semigroups. Irish Math. Soc. Bulletin 55 (2005), 19–39. · Zbl 1159.47302
[17] J. R. Partington and G. Weiss: Admissible observation operators for the right-shift semigroup. Mathematics of Control, Signals and Systems 13 (2000), 179–192. · Zbl 0966.93033
[18] A. Pazy: Semigroups of Linear Operators and Applications to Partial Differential Equations. Springer-Verlag, Berlin, 1983. · Zbl 0516.47023
[19] O. Staffans: Well-posed linear systems. Cambridge University press, Cambridge, 2005.
[20] G. Weiss: Two conjectures on the admissibility of control operators (W. Desch, F. Kappel, ed.). In Estimation and Control of Distributed Parameter Systems, Birkhäuser Verlag, 1991, pp. 367–378. · Zbl 0763.93041
[21] G. Weiss: Admissibility of unbounded control operators. SIAM Journal Control & Optimization 27 (1989), 527–545. · Zbl 0685.93043
[22] G. Weiss: Admissibile observation operators for linear semigroups. Israel J. Math. 65 (1989), 17–43. · Zbl 0696.47040
[23] H. Zwart, B. Jacob and O. Staffans: Weak admissibility does not imply admissibility for analytic semigroups. Systems Control Letters 48 (2003), 341–350. · Zbl 1157.93421
[24] H. J. Zwart: Sufficient Conditions for Admissibility. Systems and Control Letters 54 (2005), 973–979. · Zbl 1129.93422
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.